AFIB-Atrial Flutter easy fixes, but still weekly events--Help
I have weekly flutter and AFIB for about 24-30 hours continually, every 4-10 days. Does anyone know of a reason for such a cycle? I had it much more frequently and everything else is otherwise benign. I am 65 so I just live with it, since the risk of bleeding or other complications from pills or procedures are about the same with not even 100% chance of fix. I also had GERD, so started taking a proton pump inhibitor and elevated the head of my bed, eventually to 9" above the feet--the whole bed is on an incline. I strongly suggest both of these if you have any GERD symptoms also (note I am NOT a medical practitioner and you should discuss all treatments with one). The GERD went away, and all of a sudden (!) my resting heart rate went from 85-90 to 60-65, and most of my flutter/AFIB went away. Fantastic! However, I still have this strange cyclic activity that my cardiologist knows nothing about. I am a scientist so tried to correlate it with a number of things, and couldn't find clear associations, although I must keep hydrated and that helps. Also, of course, no spicy foods. Anyone know anything about this? Please send to my email rapaul ..at.. dal.ca with subject header heart. Thanks.
I don't think the board will allow your complete email address to come thru, but people can leave you a message via the board and then you may be able to share it. Have you seen an electrophysiologist? There are conservative approaches, i.e., beta blockers that kept me out of afib for 7 years. Also, "pill in the pocket" where you take an anti-arrhythmic just when you have an episode. Perhaps a maintenance dose of a beta blocker would suffice. The beta blockers are really pretty benign when you look at some of the other "big guns" they use on these heart rhythm issues. I think there is a lot that can be done, without advancing to the blood thinners and more problematic drugs. You might want to have your chads 2 score figured, which assesses your risk factors for stroke before you completely decide against the blood thinners. I am on Coumadin and have a meter at home to check my INR weekly and have had no problems for 2 years. I know people who have been on these drugs for 40 years with no problems -- in fact they were life saving. I am close to you in age and my quality of life definitely improved on the beta blockers. The Coumadin was recommended because of my chads score. Good luck to you on this -- keep us informed of your progress.
I'm not sure if this tread is closed, as it's been nearly a year since you posted, but in hope you'll received this, I just wanted to comment that our AF history is very similar in that I'm 63 and have cyclic episodes that recur every 6-9 days for 18-24 hours, like clockwork. The cyclic nature of AF does not seem to resonate with or be particular interesting to ELPs or medical researchers. I have for years attempted to understand this biofeedback loop without success. So I understand your predicament and hope you have been more successful in finding information on this matter.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.